Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 233, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 1, 2003, 6:05 PM EDT for Camden County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 1, 2003, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Camden County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS52 KJAX 012205 SVRJAX GAC039-012245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT FRI AUG 1 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 645 PM EDT * AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES WEST OF HARRIETTS BLUFF...OR ABOUT 6 MILES SOUTHEAST OF WOODBINE... MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 645 PM EDT... HARRIETTS BLUFF... DOVER BLUFF... KINGS BAY BASE... CUMBERLAND ISLAND... HIGH POINT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3101 8169 3081 8174 3074 8130 3103 8127 $$ ZAPPE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:45 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 1, 2:45 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT FRI AUG 1 2003 CURRENTLY...IN THE UPPER LEVELS...STILL A VERY WK VORT MAX OVER THE AREA TODAY. AMPLIFYING TROF EXTENDS FROM SLOW-MOVING LOW OVER NE MN TO THE GULF COAST NEAR KMOB. DRY AIR EVIDENT IN NW FLOW FILTERING INTO THE SE US PER H2O VAPOR IMAGERY. TUTT CELL STILL OVER S CENTRAL GOMEX. AT THE SFC...HIGH PRES RIDGE HAS WEAKENED A BIT...BUT SHIFTED A BIT FARTHER N. THIS MORNINGS BIG BEND PRECIP STARTED EARLIER... AND WAS THUS WEAKER AS IT SHIFTED ACROSS THE PENINSULA. AS A RESULT...RESIDUAL CLOUDINESS HAS STABILIZED THE ATMOSPHERE OVER MOST OF NE FL...WITH MOST OF CURRENT TSTM ACTIVITY STRETCHING FROM NEAR KSSI TO THE SUWANNEE VALLEY. PUBLIC...ENUF SUN AND INSTABILITY LATE THIS AFTN SHOULD BE ABLE TO GENERATE MORE TSTMS OVER FL ZONES. HOWEVER...WILL KEEP 20-30% EVENING POPS OVER MOST OF NE FL WITH 30-40% POPS OVER GA. SIMILAR SCENARIO ON SAT. ON SUN...LESS DYNAMIC ENERGY OVER THE AREA AS TROF AMPLIFIES A BIT FARTHER W OF ARE. SHOULD SEE MORE SEABREEZE ACTIVITY WITH STORMS FOCUSING ON INLAND AREAS BEFORE SLOWLY SHIFTING BACK TOWARD THE COAST. EXTENDED...MADE FEW CHANGES TO ONGOING PACKAGE. DID NOTICE THAT... ALTHO GFS GRAPHICAL GUIDANCE HAS A FAIRLY WELL-DEFINED FRONT APPROACHING FROM THE NW ON THU AND FRI...THE MOS POPS NEVER INCREASE DURING THAT PERIOD. LOOKING AT THE ENSEMBLE GFS...VERY LITTLE STANDARD DEVIATION FROM EACH RUN. WILL GO NEAR CLIMO THRU THE PERIOD. MARINE...NO HEADLINES AND LITTLE CHANGE. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... AMG 71 89 72 89 / 40 50 20 50 SSI 76 87 73 88 / 30 50 30 40 JAX 74 89 72 90 / 20 50 30 40 SGJ 75 87 74 87 / 20 50 30 40 GNV 72 91 72 90 / 20 60 30 50 OCF 72 91 72 91 / 20 60 30 50 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP/KERNS
Hazardous weather outlook, Aug 1, 1:30 PM EDT, 4 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THE MOST NUMEROUS STORMS WILL AFFECT SOUTHEAST GEORGIA...ALTHOUGH THUNDERSTORMS MAY RE-DEVELOP ACROSS NORTHEAST FLORIDA LATER IN THE AFTERNOON. THE MAIN CONCERN WITH THUNDERSTORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE AFTERNOON AND EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
In the hours before
Special weather statement, Aug 1, 4:40 PM EDT, 1 hour 25 minutes before
FLZ024-012130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT FRI AUG 1 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 530 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES EAST OF HILLIARD...OR ABOUT 10 MILES SOUTHWEST OF ST. MARYS...MOVING WEST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...HEAVY RAINFALL WILL LIKELY CAUSE PONDING ON ROADWAYS. ZAPPE
Special weather statement, Aug 1, 5:00 PM EDT, 1 hour 5 minutes before
GAZ164-012145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT FRI AUG 1 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CHARLTON COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 545 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MERGING OVER NORTHERN CHARLTON COUNTY. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HOMELAND...FOLKSTON...RACE POND AND WINOKUR THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...HEAVY RAINFALL WILL LIKELY CAUSE PONDING ON ROADWAYS. ZAPPE
Special weather statement, Aug 1, 5:25 PM EDT, 40 minutes before
GAZ165-012215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 PM EDT FRI AUG 1 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM... AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF WAVERLY EXTENDING EASTWARD TO I 95...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG AND TARBORO THROUGH 615 PM EDT. ADDITIONAL STORMS WITH STRONG WINDS WILL BE PUSHING THROUGH THE WESTERN PART OF THE COUNTY WITHIN THE NEXT HALF HOUR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:22 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Ware | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.